Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 9, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Apr 18, 2024, 10:26 AM PDT for Orange County, California. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2024, 10:26 AM PDT (17:26 UTC)
- Expired
- Apr 18, 2024, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407 WHUS46 KSGX 181726 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1026 AM PDT Thu Apr 18 2024 CAZ552-190300- /O.NEW.KSGX.BH.S.0009.240418T1726Z-240419T0300Z/ Orange County Coastal Areas- 1026 AM PDT Thu Apr 18 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Elevated surf of 4 to 6 feet with occasional sets to 7 feet. * WHERE...Orange County Beaches, mainly on any south-facing beaches. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Dangerous conditions for swimmers and less experienced surfers. * ADDITIONAL DETAILS...The highest surf will occur now through early this afternoon, and will gradually lower through this evening and overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Adams
1 follow-up statement
352 WHUS46 KSGX 190301 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 801 PM PDT Thu Apr 18 2024 CAZ552-190415- /O.EXP.KSGX.BH.S.0009.000000T0000Z-240419T0300Z/ Orange County Coastal Areas- 801 PM PDT Thu Apr 18 2024 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Swell and surf will continue to subside. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 18, 8:39 AM PDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 18, 8:39 AM PDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service San Diego CA 839 AM PDT Thu Apr 18 2024 .SYNOPSIS... A weak low pressure system moving inland through southern California will bring cooling through Friday, gusty southwest to west winds for the mountains and deserts during the afternoons and nights with the stronger gusts to 50 mph, and deepening of the marine layer with night and morning coastal low clouds extending inland across much of the valleys by Friday night. Warming for Saturday and Sunday under high pressure with the marine layer becoming shallower. Then a cooling trend for Monday into the middle of next week as low pressure develops near the West Coast. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Morning Update... A thick shield of high clouds over the region is accompanied by a deeper marine layer, blanketing coastal areas in clouds and haze. Per latest HREF guidance, low clouds will begin to mix out later this morning with the shield of high clouds associated with a weak shortwave to push east. Better clearing with more sunshine can be expected from west to east today, most likely by the afternoon hours. Depending on how quickly skies clear, temperatures may be slightly cooler than anticipated across San Diego County today. With the passing trough, winds will increase across the mountains and deserts, strongest and most widespread on Friday. No major changes to the forecast this morning, but we will keep an eye on how hot the lower deserts will be this weekend, as well as a slow weather pattern change by next week. .SHORT TERM (Today through Saturday)... Subtropical high clouds will thicken and spread inland across southern California today with a weak low pressure system moving inland through southern California tonight and Friday. The marine layer will deepen into Friday with coastal low clouds and fog extending inland into the far western valleys this morning, farther into the valleys for tonight into Friday morning, and inland across much of the valleys for Friday night and possibly onto the lower coastal slopes of the mountains. The will be cooling for today and Friday. High temperatures for the coast and valleys for Friday will be a few to around 5 degrees below average for the coast and valleys with the deserts still around 5 degrees above average. There will be gusty southwest to west winds for the mountains and deserts this afternoon and tonight with the stronger gusts to 40 to 50 mph with another round of gusty winds for Friday afternoon and night with the stronger gusts to 45 to 55 mph. Saturday will be warmer with high temperatures a few degrees warmer to around 5 degrees warmer for the mountains. && .LONG TERM (Sunday through Wednesday)... High pressure aloft will continue the warming on Sunday with the marine layer becoming shallower and night and morning low clouds and fog patchier and closer to the coast. With the warming, high temperatures near the coast will be a few degrees above average on Sunday to around 8 to 12 degrees above average for the mountains, high desert, and inland valleys. NBM chances for Palm Springs to reach 100 or higher on Sunday have decreased to 65 percent. If Palm Springs doesn't have its first 100 degree day for 2024 on Sunday, it could be delayed until some time in May. There will be a cooling trend for Monday through Wednesday as a low pressure system develops in the vicinity of the California coast. There remain model differences in the placement and details. NBM has high temperatures on Wednesday cooling to around 5 degrees below average at lower elevations to 8 to 12 degrees below average the mountains and inland valleys. The marine layer is expected to deepen with night and morning coastal low clouds extending inland across much of the valleys by Wednesday and possibly onto the lower coastal mountain slopes. There will also be gusty southwest to west winds for the mountains and deserts for each afternoon and night. && .AVIATION... 181530Z...Coast/Valleys...Low clouds and fog will continue with bases 500-900 feet MSL and tops to 1200 feet. Vis 0-5SM over mesas and higher coastal terrain. Clearing will occur in most areas 16- 18Z. Low clouds to push ashore after 02-03Z this evening and into western valleys after 10Z Friday. Bases should be around 1200-1600 feet MSL with local vis reductions along inland extent. Otherwise...BKN high clouds at/above 20000 feet MSL will continue through 23Z, SCT thereafter. VIS will remain unrestricted. && .MARINE... No hazardous marine conditions are expected through Monday. && .BEACHES... A long-period swell from the Southern Hemisphere will continue to bring surf up to 6 feet this morning, especially on south-facing beaches in Orange County, before gradually subsiding thereafter. This will generate a high rip current risk. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && MORNING UPDATE/PREVIOUS PUBLIC...APR/17 AVIATION/MARINE...Adams
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.